MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES C8312, XS ALEXIS WND PROT/RET 5/BX; KGW

APPLIED MEDICAL RESOURCES C8312, XS ALEXIS WND PROT/RET 5/BX; KGW
Model Number C8312
Medical Device Problem Code Material Perforation (2205)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/09/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event device is anticipated to return.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
Procedure performed: cs - "the surgeon inserts the green ring to patient body, and then they starting to curl the white ring with wound sheath.Suddenly, the wound sheath just came apart near green ring." type of intervention: no injury or illness occurred associated with the complaint event.Patient status: "fine".
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Upon visual inspection, engineering confirmed that there was a tear originating from a puncture in the sheath.Based on the condition of the returned unit, it is likely that the reported event was caused by instruments that were used during the procedure.Engineering determined that the sheath was pierced when the suture was placed and the hole propagated when force was applied to the device during retraction.Applied medical will continue to monitor its vigilance system for trends and take appropriate actions as necessary to ensure the performance and safety of its products.
 
Event or Problem Description
Additional information received via email from distributor, 26jun2017: no other instruments or retractors were being used prior to alexis placement.But, the customer sews up a suture on the green ring (image provided).No other instruments or retractors were being used during alexis placement.

Brand Name
C8312, XS ALEXIS WND PROT/RET 5/BX
Common Device Name
KGW
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key6664655
Report Number2027111-2017-01865
Device Sequence Number18843612
Product Code KGW
UDI-Device Identifier00607915117245
UDI-Public(01)00607915117245(17)200313(30)01(10)1292166
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K041711
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/13/2020
Device Model NumberC8312
Device Catalogue Number101355601
Device Lot Number1292166
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/19/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2017
Supplement Date Received by Manufacturer06/13/2017
Initial Report FDA Received Date06/23/2017
Supplement Report FDA Received Date09/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1